Heat can make some medicine symptoms worse - WALB.com, Albany News, Weather, Sports

Heat can make some medicine symptoms worse

August 10, 2007

Albany --  This extreme heat can be especially dangerous for people on certain prescription medications. 

Several drugs can cause dehydration, lower blood pressure and sensitivity to the heat. Right now, those symptoms could be a lot worse.

"Our body cools down by sweating, and the heat evaporates the moisture off our skin, said Phillips Pharmacy owner, Gary Phillips. "There are many medications that are out there that actually alter this sequence."

You should always read the information packets that come with your medication and don't be afraid to ask your pharmacist questions.

Also, try to store any non-refrigerated medicine at room temperature. Leaving medicine in a hot car can alter its effectiveness.

feedback: news@walb.com?Subject=HotMedicine/DR